Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash Decision
Jul 26, 2007

After a two-year holiday, I recently resumed antivirals due to experiencing a reduced level of general health for several months.

Initially I was pleased with the combination of Norvir, Truvada, and Reyetaz - the drugs were easy to take and I experienced no grim GI side effects - but after 12 days I developed the usual itching red rash over my torso and extremities, as well as jaundiced sclera. The rash rapidly worsened, and my doctor and I agreed I should cease medication until it cleared up. I did and it has.

Reyetaz is known to cause jaundice, but it's not clear which of the three meds is most likely to have caused the rash. I'll be starting a new regimen shortly, and since I was otherwise pleased with the meds, would prefer not to swap _all_ of them for alternatives. Care to venture an opinion?

Thanks.

Response from Dr. Pierone

Hello, and thanks for posting.

There is no way to really know which of the agents caused this rash but it would be advantageous to be able to continue the Truvada as the nuke backbone if possible. So going with Novir and Lexiva or Kaletra (Norvir and lopinavir) along with Truvada makes sense and you should find out fairly soon if the rash returns. If the rash comes back then this points the finger to Truvada (although Norvir would not be completely in the clear).

Best of luck and let us know how things turn out.



Previous
Switching off Videx and Zerit
Next
HYPERTITIS INFECTION

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement